This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Effexor XR - What is the highest dosage anyone should take?
Effexor had been perscribed to me about four years ago (75mg.) At first I was pleased with the effect. My problem being work, things continued to get worse and as they did my doctor increased my dosage. (150mg) - (300mg) My last visit dosage was increased to (450mg)this frightend me and after a few months of 450mg I wanted off, at the time I had know idea how I had changed over the years being on Effexor XR. I made it down to (150mg) a day by myself and could not go any further so I contacted my doctor, at that time I was taken to the (75mg) and then (35mg)believe me like all of you have said the side effects were awful, It has been over a month and I'm having mood swings like you can't believe. Before I went on Effexor XR I do not believe I ever felt this bad, I now experience terrable anxiety, doom, parinoid, I cry quite often, I yell about things that would never have bothered me before. I know in the other questions I have read on the site you say about 15 days of side effects, with such a high dosage how long should I expect this to last. Believe me If I only knew, I would have never taken this drug.
yes, it may take you longer but it is hard to predict.. I suggest you ask your doctor about taking you back to a stabilizing dose and gradually withdrawing until your lowest dose is every other day for about two weeks before you stop altogether.
I believe that while much of this can be put down to withdrawl (withdrawal) -this is not the entire answer. The fact that your medications were increased (before withdrawl (withdrawal) problems) your medical condition was climaxing and probably getting worse. Now that you are not medicated (much) you are suffering a relapse which is worse than the original condition as well as suffering from symptoms of withdrawl (withdrawal). Are you in therapy? This is an important tool to use in the recovery process - especially if you decide against medications.
As for how long will this last ... well if it lasts too long then it has probably got more to do with relapse of the original condition than withdrawl (withdrawal) of effexor. I recommend you do see a therapist for a more detailed an accurate answer and I'm sorry you feel this way about effexor.
Take care, from hangin'in there!
PS: A doctor will post a response but this may take a day or two. It will appear directly beneath your first post so keep checking ... it will happen!!
You will probably be able to tell why I am scouting the Effexor XR forum.
I was medicated with Effexor XR 600mg (4x150mg capsules) per day for some months. The psychiatrist increased it to that strength in about 18 months, along with a variety of extras like Wellbutrin, Provigil and such, one in place of the other. I felt like a guinea pig being experimented on. The only say I had in the matter was how I felt each week and it was not good.
I ran out of my Provigil for a couple of days and found I felt a lot better just being on Effexor.I was still feeling very lousy.
One day I asked the psychiatrist if I could get off Effexor XR. He told me I would be on it at least another year. Thinking I was going to be in that condition for so long I took matters into my own hands.
I told my family doctor what I was going to do. He said OK it's your body.He could not for me with such a high dose of Effexor XR. He was afraid of the consequences.
I went to three capsules for the next two weeks, then two capsules for two weeks, then finally one capsule for the next three weeks.This used up the remainder of my 3 month supply of pills.
I felt great that I had accomplished this. It wasn't for long though.
I am now experiencing the withdrawal sypmtons that were never explained. Even though I had tapered off the drug as prescribed.
Horrendous headaches and stiff neck, nausea and worst of all aggression.It is against my nature, but all I seem to be doing is shouting and arguing. It is awful. Right before the holidays too. I am getting quite upset.
The family doctor put me back on Effexor XR 75mg. He prescribes only minimal amounts of anti-depressants.I feel so much better now but it will be a long time until I am off this monster of a drug.
At least this will give us a half decent Christmas.
wow, i hope you made it through Christmas...That is some story...I tapered off of a bunch of meds between Aug and Oct. and have some relapse..I was thinking about taking effexor, but I just might rough it out instead.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.